MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that four (4) interlocking bolts were found to be stripped.The two prongs on either side of the guide shaft was bent.As a result, the coupling screw became stripped.This was discovered when the set was put together during sterile processing on (b)(6) 2018.There was no patient involvement reported.This report is for one (1) dhs®/dcs® guide shaft with flats.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device history record (dhr) review: part # 338.23; synthes lot # ft00310; supplier lot # ft00310; release to warehouse date: 26jan2017; supplier: flextronics america llc.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: investigation flow: damage: visual (appearance not as expected) visual inspection: visual inspection performed at customer quality (cq) confirmed the condition of a bent device, which agrees with the reported complaint condition.Both of the distal tangs are bent torsionally.Document/specification review: the returned device was manufactured in january 2017.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Design drawing was reviewed during this investigation.The 338.23 dhs/dcs guide shaft is a reusable instrument routinely used in the dhs/dcs dynamic hip and condylar screw system.No product design issues or discrepancies were observed.Dimensional inspection: the inside diameter at the distal tip near bent tangs measured ø5.04mm at cq (gp29) which is within specification of ø5.1mm +/-0.1mm per design drawing.The outside diameter at the distal tip near bent tangs measured ø7.75mm at cq (ca592) which is within specification of ø7.8mm +0/-0.1mm per design drawing.The outside flat to flat diameter at the distal tip near bent tangs measured ø7.06mm at cq (ca592) which is within specification of ø7.1mm +0/-0.1mm per design drawing.Conclusion: a definitive root cause for the bent condition could not be determined based on the provided information.The most likely cause for the bent condition is rough handling and excessive force.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11: corrected data: d10: device was returned to manufacturer on 6/13/2018 as opposed to 6/18/2018 reported in mwr-18062018-0000131824.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7622521
Report Number2939274-2018-52569
Device Sequence Number2067090
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Device Lot NumberFT00310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1